What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 12, 2:19 AM EST, 2 hours 58 minutes earlier.
Area forecast discussion, Apr 12, 2:19 AM EST, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
319 AM EDT Fri Apr 12 2019
.Short Term...(Today and tonight)
Issued at 310 AM EDT Fri Apr 12 2019
Early morning satellite imagery and observations show partly to
mostly cloudy skies across the area. Temperatures remained quite
mild this morning with temperatures generally still in the lower 70s
across the region. Surface analysis shows wind shift line marching
into western KY with KY Mesonet temps already dropping into the
upper 50s. Area radars show a band of showers along and just behind
the front along the IN/IL border, with some scattered showers
developing in the I-65 corridor.
Latest guidance suggests that the cold front will continue to push
eastward and should reach the I-65 corridor by 10Z and then push
east of the I-75 corridor in the 13-14Z time frame. Surface based
instability has dropped off due to the loss of heating, so much of
this activity looks to be just plain rain showers, though a few
embedded thunderstorms here and there can't be ruled out along the
front. Gradient winds dropped off after sunset due to a
strengthening low-level inversion. However, the winds have picked
up in the last few hours and wind gusts in the 25-30 MPH look to be
common. We could see some mixdown of high momentum air aloft when
the band of showers comes through later this morning.
Once the front clears the region, we'll see drier air push into the
region with skies likely scouring out by mid-late morning with
mostly sunny conditions for the afternoon. Winds are likely to
remain gusty out of the southwest this afternoon with speeds of 10-
15 MPH and gusts to 25-30 MPH at times. Highs this afternoon should
top out in the upper 60s to the lower 70s.
For tonight, the cold front will stall out to the east of the
region. Clear to partly cloudy skies will be seen across southern
IN and northern KY, but a bit more cloud cover is likely across
southern KY. A few showers will be possible early Saturday down
along the KY/TN border region. Overnight lows look to cool into the
mid 40s across southern IN with upper 40s to around 50 across much
of KY.
&&
.Long Term...(Saturday through Thursday)
Issued at 313 AM EDT Fri Apr 12 2019
...Rain Returns Late Saturday through Monday...
Beginning Saturday morning, the Ohio River sits in a weak
deformation zone with dry continental air to our north and moist
Gulf air to our south. A warm front draped across the northern
portions of our southern Gulf states extends from a low pressure
system centered at the surface over Odessa, TX. As this low migrates
northeastward, isentropic upglide will initiate south of Kentucky in
response to ageostrophic forcing from a 130kt upper-level jet core
located over the Great Lakes. The response at the surface will take
the form of rain showers that will slowly encroach upon southern KY
by Saturday afternoon and continue northward, enveloping the
majority of our CWA in rain showers by late Saturday evening.
Timing the onset of rain showers for Thunder of Louisville is
tricky. The short range models are the most pessimistic, yet in good
agreement, with light showers beginning as early as Saturday
afternoon. But to put this in perspective, SREF plumes show a 3-hour
accumulation of 0.01 inches between 5pm and 8pm Saturday evening. On
the other hand, the medium range models (GFS, ECMWF, and NAM) are
more optimistic, keeping showers away until just after the fireworks
display. With all of this in mind, Thunder over Louisville looks to
be a mostly dry event with very light, spotty showers possible
around sunset.
Rain showers and a chance of natural thunder will continue through
Sunday as the low moves across the Mississippi Valley and into the
Great Lakes. Best chance of thunderstorms looks to be Sunday
afternoon as we sit in the warm sector with a strong, moist
southerly fetch bringing our dewpoint temps into the low 60s.
Diurnal instability will aid in any TS development with model
soundings showing respectable surface based CAPE (682 J/kg) at 21Z
Sunday. A tight gradient also spells out another windy day Sunday
with sustained southwesterly winds 15to 20 mph and gusts reaching 25
to 30 mph. All rain should end by Monday morning, after which mostly
sunny skies should prevail.
Even with increasing mid and high clouds Saturday, max temps should
reach into the upper 60s with some places in southern KY tapping 70.
Lows Sunday morning will be mild ranging from the low 50s in
southern Indiana to the upper 50s in southern KY. A warming trend is
in store for Sunday as southerly winds bump max temps into the low
70s for most places in the CWA. In the wake of the cold front,
Monday morning min temps will bottom out in the upper 30s to low 40s
with max temps only reaching into the upper 50s to lower 60s.
...Tuesday through Thursday...
High pressure settles in over the region by Tuesday morning bringing
warmer and drier conditions. Daily max temps should be in the 70s
with dewpoints remaining in the 40s and 50s. Tuesday and Wednesday
should be beautiful Spring days. Next chance of rain comes later
Wednesday evening into Thursday as another low approaches from the
Great Plains.
&&
.Aviation...(06Z TAF Issuance)
Updated at 124 AM EDT Fri Apr 12 2019
Surface cold front remains just west of KSTL early this morning with
a band of showers and a few embedded thunderstorms out ahead of the
front. These showers and storms will move into the region later
this morning, toward sunrise. Prior to that, some scattered showers
are likely to develop out ahead of the main line, so for now will
keep VCSH going due to the scattered coverage. Winds will pick up
ahead of the front this morning. Sustained winds of 15-20 with
gusts up to 30kts will be possible prior the front's arrival.
Latest data suggests the band of showers out to the west will work
into KHNB/KBWG after 12/09Z and then into KSDF around 12/10-11Z and
into KLEX around 12/12Z. Will keep a mention of VCTS in the
forecast for the embedded thunder possibility, though the overall
threat looks rather low at this time.
Front will clear out of the area later in the morning followed by
improving conditions, but winds will remain rather gusty behind the
front this afternoon. Sustained winds of 13-15kts with gusts to 20-
25kts will be possible.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&
Short Term...MJ
Long Term....CG
Aviation.....MJ
Hazardous weather outlook, Apr 12, 2:48 AM EST, 2 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
348 AM EDT Fri Apr 12 2019
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-130800-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
348 AM EDT Fri Apr 12 2019 /248 AM CDT Fri Apr 12 2019/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Today and Tonight.
A band of showers with a few isolated storms will push through the
outlook area this morning. No organized severe weather is expected,
but the showers could contain gusty winds and brief heavy rainfall.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Another storm system will bring showers and thunderstorms to the
region late Saturday and into Sunday. Some of the storms on Sunday
could be strong to severe with damaging winds being the primary
severe weather risk.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be requested on Sunday.
MJ/CG
In the hours before
Special weather statement, Apr 12, 5:05 AM EST, 12 minutes before
Special Weather Statement
National Weather Service Louisville KY
605 AM EDT FRI APR 12 2019
INZ090-KYZ025-028>030-121030-
Harrison-Jefferson-Bullitt-Meade-Hardin-
605 AM EDT FRI APR 12 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HARRISON...
SOUTHEASTERN MEADE...JEFFERSON...NORTH CENTRAL HARDIN AND
NORTHWESTERN BULLITT COUNTIES...
At 605 AM EDT, a strong thunderstorm was located near Brandenburg,
moving northeast at 60 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Louisville, Jeffersonville, Jeffersontown, St. Matthews, Shively,
Shepherdsville, Lyndon, Hurstbourne, Graymoor-Devondale and
Brandenburg.
LAT...LON 3833 8564 3810 8546 3781 8614 3797 8626
3827 8575 3829 8568
TIME...MOT...LOC 1005Z 237DEG 52KT 3794 8613
MJSpecial weather statement, Apr 12, 5:13 AM EST, 4 minutes before
Special Weather Statement
National Weather Service Louisville KY
613 AM EDT FRI APR 12 2019
KYZ047-048-054>057-066-067-121045-
Boyle-Mercer-Jessamine-Marion-Lincoln-Madison-Garrard-Casey-
613 AM EDT FRI APR 12 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LINCOLN...
SOUTHEASTERN MERCER...NORTHWESTERN GARRARD...EASTERN MARION...
SOUTHERN JESSAMINE...BOYLE...WEST CENTRAL MADISON AND NORTH CENTRAL
CASEY COUNTIES...
At 612 AM EDT, a strong thunderstorm was located 10 miles north of
Liberty, moving northeast at 55 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Nicholasville, Danville, Stanford, Lancaster, Mccreary, Wilmore,
Junction City, Burgin, Hustonville and Peytons Store.
LAT...LON 3735 8492 3747 8508 3791 8465 3773 8440
TIME...MOT...LOC 1012Z 222DEG 46KT 3747 8494
MJ
Special weather statement, Apr 12, 5:15 AM EST, 2 minutes before
Special Weather Statement
National Weather Service Louisville KY
615 AM EDT FRI APR 12 2019
KYZ035>037-039-040-121045-
Scott-Woodford-Franklin-Harrison-Anderson-
615 AM EDT FRI APR 12 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WOODFORD...SCOTT...
NORTHEASTERN ANDERSON...SOUTHWESTERN HARRISON AND EASTERN FRANKLIN
COUNTIES...
At 615 AM EDT, a strong thunderstorm was located over Lawrenceburg,
moving northeast at 55 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Georgetown, Frankfort, Lawrenceburg, Versailles, Midway, Stamping
Ground, Sadieville, Longlick, Slickway and Alberta.
LAT...LON 3838 8434 3796 8485 3807 8502 3834 8478
3835 8475 3837 8471 3842 8465 3843 8462
3849 8456 3850 8453
TIME...MOT...LOC 1015Z 219DEG 49KT 3808 8488
MJ